Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 27, NWS Louisville, KY

December 11, 2021Bourbon County, Kentucky

NWS Louisville, KY issued this river flood advisory at Dec 11, 2021, 8:47 PM EST for Bourbon County, Kentucky. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Dec 11, 2021, 8:47 PM EST (01:47 UTC)
Expired
Dec 12, 2021, 9:08 AM EST
In force
12 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2). The gauge peaked at 16.87 ft at Dec 11, 2021, 11:00 PM EST.

actionminormoderate152012/1212/13
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

948 
WGUS83 KLMK 120147
FLSLMK

Flood Advisory
National Weather Service Louisville KY
847 PM EST Sat Dec 11 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Stoner Creek at Paris affecting Bourbon County.

.Heavy rain from the past 24 hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Sunday morning.

&&


KYC017-121500-
/O.NEW.KLMK.FL.Y.0027.211212T0147Z-000000T0000Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
847 PM EST Sat Dec 11 2021

...FLOOD ADVISORY IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Stoner Creek at Paris.

* WHEN...From this evening until further notice.

* IMPACTS...At 18.0 feet, Water floods a few low roads on right bank 
  of creek.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Saturday the stage was 16.7 feet.
  - Forecast...The river is expected to rise to a crest of 17.5
    feet late tomorrow morning.
  - Action stage is 16.0 feet.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401


$$

BJS
2 follow-up statements
200 
WGUS83 KLMK 120849
FLSLMK

Flood Advisory
National Weather Service Louisville KY
349 AM EST Sun Dec 12 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Stoner Creek at Paris affecting Bourbon County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued around 10:30 AM this morning.

&&


KYC017-121600-
/O.EXT.KLMK.FL.Y.0027.000000T0000Z-211212T1800Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
349 AM EST Sun Dec 12 2021

...FLOOD ADVISORY NOW IN EFFECT FROM EARLY THIS MORNING THROUGH THIS 
AFTERNOON...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Stoner Creek at Paris.

* WHEN...Until this afternoon.

* IMPACTS...At 18.0 feet, Water floods a few low roads on right bank 
  of creek.

* ADDITIONAL DETAILS...
  - At 3:15 AM EST Sunday the stage was 16.6 feet.
  - Forecast...The river is expected to fall to 13.9 feet late
    tomorrow evening.
  - Action stage is 16.0 feet.
  - Flood stage is 18.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401


$$

KDW
472 
WGUS83 KLMK 121408
FLSLMK

Flood Advisory
National Weather Service Louisville KY
908 AM EST Sun Dec 12 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Stoner Creek at Paris affecting Bourbon County.

KYC017-121515-
/O.CAN.KLMK.FL.Y.0027.000000T0000Z-211212T1408Z/
/PRSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
908 AM EST Sun Dec 12 2021

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Stoner Creek at Paris.

* ADDITIONAL DETAILS...
  - At 8:15 AM EST Sunday the stage was 15.9 feet.
  - Forecast...The river is expected to fall to 13.9 feet late
    tomorrow evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
      3823 8414 3811 8401


$$

RAS

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Dec 11, 6:47 PM EST, 2 hours earlier.

Area forecast discussion, Dec 11, 6:47 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service Louisville KY
647 PM EST Sat Dec 11 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Sunday)
Issued at 255 PM EST Sat Dec 11 2021

Gusty W-NW winds continue in strong cold advection behind the
departing front, with plenty of 30-40 mph gusts this afternoon.
Temps crashed from morning readings in the 60s, and most locations
are now in the lower 40s. Expect clearing skies from west to east
and diminishing winds this evening as a sfc high over the Red River
Valley builds into the region.

Look for a chilly start to Sunday with high pressure overhead, and
tranquil weather continuing through the day. Temps will run close to
normal for mid-December, with light SW winds.

.Long Term...(Sunday night through Saturday)
Issued at 200 PM EST Sat Dec 11 2021

Zonal pattern aloft and sprawling sfc high pressure will maintain
tranquil weather and mild temps the first half of the week. Tight
closed low will kick out of the Four Corners Wed morning and lift
rapidly to Lake Superior by Thu morning.  The warm advection pattern
ahead of that could provide just enough isentropic lift for a few
light rain showers on Wednesday.

Better rain chances Thu and Fri as a cold front pushes SE into the
Ohio Valley and then gets hung up under the still zonal upper flow.
Could see a rumble or two of thunder with the cold frontal precip on
Thursday, but most of the QPF will be Friday with the more
persistent stratiform rain. Look for unseasonably mild temps in the
latter half of the week before the cold front finally gets pushed
south on Saturday, knocking us back down to near normal.

&&

.Aviation...(00Z TAF Issuance)
Issued at 645 PM EST Sat Dec 11 2021

Trailing stratiform cloud deck is clearing from west to east as this
TAF cycle begins. Therefore, most of terminals are already in VFR
conditions except LEX where ceiling might bounce around 3 kft in the
next couple of hours. On the other hand, after a gusty afternoon
winds will decrease (if haven't already) as the boundary layer
stabilizes and decouples from the stronger momentum aloft. Settling
high pressure features VFR conditions for Sunday.

CONFIDENCE: High

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...RAS
Aviation...ALL
Hazardous weather outlook, Dec 11, 11:35 AM EST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1135 AM EST Sat Dec 11 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121645-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1135 AM EST Sat Dec 11 2021 /1035 AM CST Sat Dec 11 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Wind gusts in excess of 30 mph will continue for most of this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are thanked for their service last night.

13/RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:43 PM ESTRiver Flood AdvisoryLMKButler, Warren12 hr
Dec 11, 9:43 PM ESTRiver Flood AdvisoryLMKButler, Muhlenberg, Ohio21 days

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.